MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493912408450
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with double vessel disease and underwent percutaneous transluminal coronary angioplasty (ptca).The chronic totally occluded target lesions were located in the right coronary artery (rca) and left main to left anterior descending artery (lmlad).After successful rca intervention, ptca to lmlad was performed under intravascular ultrasound (ivus) guidance by inserting 7f non-boston scientific (bsc) guide catheter.The lesion was crossed with a non-bsc guidewire, and ivus evaluation was done followed by stenting in the lmlad.An 8mm x 4.50mm nc quantum apex? balloon catheter was advanced for post dilation.However, on the first inflation at 6 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
G4 premarket / 510(k): k160823.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4 premarket / 510(k): k160823 investigation results: device analysis findings: the 8mm x 4.50mm nc quantum apex mr balloon catheter was returned for analysis.A visual and tactile examination identified no issues along the length of the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.A detailed microscopic examination of the balloon material identified an 8mm longitudinal tear across the main body of the balloon.The distal bumper tip was deformed.A microscopic examination of the proximal and distal markerbands identified no damage.A leakage test was performed; however, the balloon could not be inflated due to an 8mm longitudinal tear across the main body of the balloon.No other device issues were identified during returned product analysis.Device history record review: this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established.This code was selected as the most probable complaint cause based on the information available and the investigation conducted.It was reported that balloon rupture occurred.Device analysis identified an 8mm longitudinal tear across the main body of the balloon and therefore confirming the alleged material rupture.In addition, the distal bumper tip was deformed.Based on the event details, it is possible interactions of the balloon with the lesion's anatomical features, as well as interactions with other ancillary devices used during the procedure led to the material rupture and tip damage.However, based on the available complaint information and condition of the returned device, a clear conclusion cannot be established at this time.

Brand Name
NC QUANTUM APEX?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22998437
Report Number2124215-2025-62989
Device Sequence Number8806673
Product Code LOX
UDI-Device Identifier08714729783206
UDI-Public(01)08714729783206(17)280206(10)35793452
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493912408450
Device Catalogue NumberH7493912408450
Device Lot Number0035793452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale